Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    Perimenopause
    avatar
    An_254570 posted:
    Hi, I am 47, going thru big changes like moving from Eu to USA , plus I think perimenopause is around the corner.... I have night sweats, anxiety, mood swings, insomnia. I missed my period too. Went to see the doctor, got Gildess fe 1/20, took 11 pills. The first week was good, could sleep thru the night, no sweats, and now started again, but not every day. Is this normal? When should I expect feeling like a " normal" again?
    Reply
     
    avatar
    Mary Jane Minkin, MD responded:
    Dear An_254570,
    Hopefully by the end of the first package you'll be in better shape. Breakthrough bleeding may take another cycle; and if the symptoms don't totally settle down, you always could go to a slightly higher dose (30 micrograms) pill.
    But this approach is very reasonable, and I hope you feel better soon.
    Good luck,
    Mary Jane
     
    avatar
    orvos replied to Mary Jane Minkin, MD's response:
    Thank you for your answer Dr Minkin, your support means a lot to me! I have one more week, the placebo pills to finish the first package! They called me from doctors office about my lab test, and learned my estrogen level was ok, but the progesteron was low before starting birth control pills. What do you think of this?
    Now I have good day/ nights, but sometimes for no reason feel awful. I drive my husband crazy telling him my strange symptoms .
     
    avatar
    Mary Jane Minkin, MD replied to orvos's response:
    Dear Orvos,
    The low progesterone isn't surprising at all; in perimenopause, we tend not to ovulate well, and it's with good ovulation that you make the progesterone. And indeed that's a good part of how the birth control pills work; they contain a good level of synthetic progesterone, called progestins, which act as the policeman of the lining of the uterus, and will help control the bleeding. So getting some progestin on board should help,
    Good luck,
    Mary Jane
     
    avatar
    orvos replied to Mary Jane Minkin, MD's response:
    Dear Dr Minkin,
    Can I take alternative medication (like Remifemin), or herbal teas, vitamins with the birth controll pills? when I took the placebo pills my symptoms came back. any suggestion?
    thank you
     
    avatar
    Mary Jane Minkin, MD replied to orvos's response:
    Dear Orvos,
    That is a good question, and yes you can take products like Remifemin when you are on birth control pills. I have another suggestion to consider: for women who do get symptoms the week off of pills-you can either do extended cycling (like taking the pills without doing the placebo week-just starting the next pack without doing the placebo)-or taking a very small amount of estrogen during the placebo week (some pills are already packaged like that)-so speak with your gynecologist, who should be able to help you with that.
    Good luck,
    Mary Jane


    Featuring Experts

    Mary Jane Minkin, MD, is a nationally recognized obstetrician gynecologist, with a special interest in menopause. Dr. Minkin is clinical professor of ...More

    Helpful Tips

    Fact or fiction? Estrogen therapy is an option for all menopausal womenExpert
    Fiction: Only women who no longer have a uterus should consider using esdtrogen-alone therapy (ET). For women with a uterus, the option ... More
    Was this Helpful?
    33 of 47 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the North American Menopause Society website